A near fatal case of the dapsone hypersensitivity syndrome in a patient with urticarial vasculitis

Leslie, K. S., Gaffney, K., Ross, C. N., Ridley, S., Barker, T. H. and Garioch, J. J. (2003) A near fatal case of the dapsone hypersensitivity syndrome in a patient with urticarial vasculitis. Clinical and Experimental Dermatology, 28 (5). pp. 496-498. ISSN 0307-6938

Full text not available from this repository. (Request a copy)

Abstract

Dapsone (4,4'-diaminodiphenyl sulphone) is used for a variety of dermatological conditions including immunobullous diseases and urticarial vasculitis. Side-effects are common and include lethargy, headaches, methaemoglobinaemia and haemolysis. Severe adverse effects are rare but the dapsone hypersensitivity syndrome is well recognized. Symptoms include fever, haemolytic anaemia, lymphocytosis and hepatitis. We report a near fatal case of the dapsone hypersensitivity syndrome in a patient with urticarial vasculitis. This diagnosis should be remembered in any patient who becomes unwell whilst taking dapsone.

Item Type: Article
Uncontrolled Keywords: adverse effects,adverse effects,etiology,female,humans,middle aged,necrosis,drug therapy
Faculty \ School: Faculty of Medicine and Health Sciences > Norwich Medical School
Depositing User: LivePure Connector
Date Deposited: 26 Aug 2020 00:02
Last Modified: 30 Aug 2020 23:51
URI: https://ueaeprints.uea.ac.uk/id/eprint/76633
DOI: 10.1046/j.1365-2230.2003.01336.x

Actions (login required)

View Item View Item